MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4 ASSAY; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4 ASSAY; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 07027885190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).
 
Event or Problem Description
The customer complained of questionable results for multiple tests for 1 patient tested on a cobas 8000 e 801 module compared to an advia centauro.From the data provided, a reportable malfunction was provided for elecsys ft3 iii, elecsys prolactin assay, elecsys t3, elecsys t4 assay, elecsys testosterone ii assay, and elecsys estradiol iii assay.The customer suspect there is an interference affecting the patient sample.This medwatch will cover the t4 assay.Please refer to the following medwatches with the following patient identifiers for information related to each other affected assay: (b)(6).The discrepant results are highlighted.It was unknown if the erroneous results were reported outside of the laboratory.There was no allegation of an adverse event.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
A sample was provided for investigation.Due to low sample volume (~200 ul) only limited testing could be performed.The results of the testing are consistent with an antibody against a component of the reagent.This interring factor is addressed in the product labeling.
 
Additional Manufacturer Narrative
Another aliquot of the patient sample was provided for further investigation.The results obtained by the customer were reproduced.An interferent against a component of the reagent was confirmed.This interference is covered in product labeling.From the information and data provided, a general reagent issue most likely can be excluded.

Brand Name
ELECSYS T4 ASSAY
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8059180
Report Number1823260-2018-04173
Device Sequence Number1902511
Product Code CDX
UDI-Device Identifier04015630939800
UDI-Public04015630939800
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number07027885190
Device Lot Number28709300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
10/17/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/03/2019
01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR